MAUDE Adverse Event Report: PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. POD DETACHMENT HANDLE; HCG, KRD
Catalog Number PODH1
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2016-00666.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a pod detachment handle (handle).During the procedure, while being retracted through a lantern delivery microcatheter (lantern), a ruby coil unintentionally detached within the lantern.The detached ruby coil was removed from the lantern and a new ruby coil was deployed and detached into the aneurysm; however, after the ruby coil was detached, the ruby coil pusher assembly became stuck in the handle and could not be removed.Therefore, the procedure was completed using a new handle.There was no report of an adverse effect to the patient.

Brand Name
POD DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5654184
Report Number3005168196-2016-00667
Device Sequence Number9806
Product Code HCG
UDI-Device Identifier00814548013954
UDI-Public00814548013954
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberPODH1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2016
Initial Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight82